Recurrent cardiotoxicity potentiated by the interaction of proteasome inhibitor and immunomodulatory therapy for the treatment of multiple myeloma.

Fradley MG, Groarke JD, Laubach J, Alsina M, Lenihan DJ, Cornell RF, Maglio M, Shain KH, Richardson PG, Moslehi J
Br J Haematol. 2018 180 (2): 271-275

PMID: 29048105 · DOI:10.1111/bjh.14970

Patients with multiple myeloma (MM) have improved treatment options, including immunomodulatory drugs (IMiDs) and proteasome inhibitors (PIs). Despite their efficacy, increased rates of cardiovascular (CV) complications occur in patients exposed to some of these therapies. While previous research has focused on identifying the toxicities inherent to each specific agent, the CV side effects may be potentiated by the combination of PIs and IMiDs plus dexamethasone. We present a patient with MM with recurrent cardiotoxicity only when exposed to combination PI and IMiD-based therapy. We also review the literature in this context, and propose a potential algorithm for cardiotoxicity prevention in this population.

© 2017 John Wiley & Sons Ltd.

MeSH Terms (11)

Adult Antineoplastic Agents, Immunological Antineoplastic Combined Chemotherapy Protocols Cardiotoxicity Electrocardiography Female Heart Diseases Humans Magnetic Resonance Imaging Multiple Myeloma Proteasome Inhibitors

Connections (1)

This publication is referenced by other Labnodes entities:

Links